Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 28, 2025, 9:25 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2025, 9:25 PM CDT (02:25 UTC)
- Expired
- Jul 29, 2025, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WGUS54 KOHX 290225
FFWOHX
TNC135-181-290530-
/O.NEW.KOHX.FF.W.0083.250729T0225Z-250729T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
925 PM CDT Mon Jul 28 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Perry County in middle Tennessee...
North Central Wayne County in middle Tennessee...
* Until 1230 AM CDT.
* At 925 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3558 8780 3558 8770 3550 8771 3550 8772
3548 8772 3539 8773 3538 8788 3558 8786
FLASH FLOOD...RADAR INDICATED
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 7:10 PM CDT, 2 hours 15 minutes earlier. Its key messages:
- Updated at 700 PM CDT Mon Jul 28 2025
- A Heat Advisory is in effect for most of Middle Tennessee west of the Cumberland Plateau through Wednesday. Widespread heat index values of 105F to 110F are expected. Temperatures will start to back off on Thursday, and especially Friday onward.
- There is a low chance of afternoon/early evening storms today, with better chances beginning Wednesday.
- While the risk of severe storms is very low this week, any storms that develop may produce very heavy rainfall and frequent lightning along with the potential for gusty winds.
Area forecast discussion, Jul 28, 7:10 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 710 PM CDT Mon Jul 28 2025 ...New UPDATE... .KEY MESSAGES... Updated at 700 PM CDT Mon Jul 28 2025 - A Heat Advisory is in effect for most of Middle Tennessee west of the Cumberland Plateau through Wednesday. Widespread heat index values of 105F to 110F are expected. Temperatures will start to back off on Thursday, and especially Friday onward. - There is a low chance of afternoon/early evening storms today, with better chances beginning Wednesday. - While the risk of severe storms is very low this week, any storms that develop may produce very heavy rainfall and frequent lightning along with the potential for gusty winds. && .UPDATE... Issued at 700 PM CDT Mon Jul 28 2025 A few showers/storms remain this evening across Middle TN but should start to come to an end over the next couple of hours. Patchy fog is possible after midnight for those who got the rain today. Heat Advisories continue for tomorrow and Wednesday and we'll be going through the data this evening to see if we need a Excessive Heat Warning for tomorrow. Main area of concern is along the TN River in Middle TN. && .SHORT TERM... (Rest of today through Tuesday) Issued at 1140 AM CDT Mon Jul 28 2025 Heat will be the main concern over the next few days as a strong ridge of high pressure sits over the central part of the US. Highs this afternoon will climb into the mid 90s for most locations and with dew points in the mid 70s heat index values will be 105-110. Some location could see 110+ but it should remain localized and just for an hour or two. The peak of the heat looks to be tomorrow as the ridge pushes east. We will see highs in the mid to upper 90s and once again heat index values 105-110+, the 110+ heat index values don't look to be widespread enough for a warning. Either way you should be taking precautions from the heat by staying hydrated, limited time outdoors during peak heating, and if you are outdoors take frequent breaks in the shade or air conditions. Outflows from a decaying MCS will push south into Middle TN this afternoon and evening. That will be enough to kick off scattered showers and thunderstorms. The environment will similar to the last several days with high CAPE and low shear. The threat for severe weather will be low but heavy rain and isolated gusty winds will be possible with any thunderstorms. Patchy fog will be possible overnight but the thunderstorm threat will diminish. Coverage for scattered showers and thunderstorms looks to be slightly less on Tuesday and will favor eastern areas in the afternoon and early evening. && .LONG TERM... (Tuesday Night through next Monday) Issued at 1140 AM CDT Mon Jul 28 2025 We are going to see another hot day on Wednesday but the upper level ridge will start to break down as a trough starts to dig into the Northeast. Highs on Wednesday will once again be in the low to mid 90s with afternoon heat index values 105-110. A few scattered afternoon thunderstorms can be expected. As the trough digs into the Northeast on Thursday this will give us a better chance for scattered thunderstorms across the area and we can expect widespread scattered activity. The afternoon and early evening will be the timeframe. We will continue to lack shear and that will keep the severe threat low but can't rule out isolated gusty winds with any stronger updrafts. With PWATs up towards 2"+ heavy rain will be a concern and with slow storm motion can't rule out localized flash flooding. Thursday will be the start of a cooling trend also with highs returning to near normal. Troughing will linger over the Northeast into the end of the week and that will bring cooler temperatures to the region as highs drop back into the 80s! Upper level flow will become more zonal over the weekend keeping highs in the 80s. We will continue to see pop up afternoon showers and thunderstorms. && .AVIATION... (00Z TAFS) Issued at 629 PM CDT Mon Jul 28 2025 TAFs will stay VFR through this evening. Overnight, areas of fog will form, especially at CSV and SRB. With support from model guidance, periods of LIFR will be included. Fog will lift quickly Tuesday morning and all sites will have VFR again by 14Z. Daytime winds will be north around 7KT. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 97 78 96 / 20 20 10 50 Clarksville 76 95 76 95 / 20 20 10 30 Crossville 70 90 70 89 / 30 40 20 70 Columbia 75 97 75 95 / 20 20 10 60 Cookeville 72 92 73 92 / 30 30 10 60 Jamestown 70 91 71 91 / 30 30 10 60 Lawrenceburg 74 95 74 94 / 20 30 20 60 Murfreesboro 75 96 75 96 / 20 30 10 60 Waverly 75 96 75 95 / 20 20 10 40 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Wednesday for TNZ005>010-023>033- 056>065-075-077>080-093>095. && UPDATE.......Unger SHORT TERM...Mueller LONG TERM....Mueller AVIATION.....13
In the hours before
Special weather statement, Jul 28, 4:47 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
447 PM CDT Mon Jul 28 2025
TNZ056-058-093-282215-
Wayne TN-Lewis TN-Perry TN-
447 PM CDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEWIS...
NORTHEASTERN WAYNE AND SOUTHEASTERN PERRY COUNTIES THROUGH 515 PM
CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald, Linden, and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3565 8772 3561 8766 3561 8764 3545 8753
3536 8784 3560 8789
TIME...MOT...LOC 2147Z 340DEG 8KT 3557 8776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jul 28, 5:58 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
558 PM CDT Mon Jul 28 2025
TNZ093-282345-
Wayne TN-
558 PM CDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT WAYNE COUNTY THROUGH 645 PM
CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waynesboro, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Collinwood, Cypress Inn, and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3501 8798 3526 8798 3541 8797 3539 8771
3505 8761 3500 8784
TIME...MOT...LOC 2257Z 351DEG 10KT 3526 8783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:50 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jul 28, 9:26 PM CDT | Special Weather Statement | OHX | Macon, Montgomery, Robertson, Sumner | 64 min |
| Jul 28, 9:50 PM CDT | Special Weather Statement | OHX | Cheatham, Jackson, Montgomery, Smith, Sumner, Trousdale | 25 min |
| Jul 28, 10:17 PM CDT | Special Weather Statement | OHX | Davidson, Putnam, Smith, Williamson, Wilson | 43 min |
| Jul 29, 5:01 AM CDT | Extreme Heat Warning | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 15 more | 39 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.